DOI 10.1097/ms9.0000000000005294
Adrenaline-induced hypokalemia and critical QT prolongation in a patient with refractory anaphylactic shock complicated by myocardial ischemia: a case report.
Аннотация
INTRODUCTION
Adrenaline is the first-line treatment for anaphylactic shock. However, adrenaline administration may exacerbate myocardial ischemia and induce fatal arrhythmias. It can also cause hypokalemia, thereby increasing the risk of life-threatening cardiac events.
CASE PRESENTATION: A 58-year-old man developed refractory anaphylactic shock accompanied by electrocardiographic evidence of myocardial ischemia during spinal fusion surgery. A total of 3.6 mg of intravenous adrenaline was required. At 135 minutes after onset, the serum potassium level decreased to a nadir of 2.1 mmol/L, resulting in critical QT prolongation. Timely adrenaline discontinuation and potassium supplementation resolved the hypokalemia, resulting in a favorable outcome.
DISCUSSION: Adrenaline is known to induce hypokalemia through a rapid and severe intracellular potassium shift via β2-adrenergic stimulation; however, this effect may be underestimated. The synergistic interaction of myocardial ischemia during anaphylactic shock, the direct adverse effects of adrenaline on the myocardium, and adrenaline-induced hypokalemia significantly increases the risk of fatal arrhythmias.
CONCLUSION
When using multiple and/or continuous doses of adrenaline, clinicians should consider proactive monitoring of potassium levels and potassium supplementation, thereby preventing life-threatening arrhythmias.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.